Share Facebook
Crohn's Disease Forum » Treatment » Cimzia/Certolizumab » Cimzia and Very High Fever?


10-04-2012, 04:24 PM   #1
LucyLoo
 
Join Date: Oct 2012
Location: Ireland
Cimzia and Very High Fever?

Hi there,

I've just joined the forum! I'm in Ireland and Cimzia is a fairly new treatment here and as a result I can't find anybody suffering the same symptoms as me. I'm really hoping you guys can help.

I had my third loading dose of Cimzia a month ago. The first two were fine, then a week into the third dose I started to get fevers, chills, sore eyes, severe fatigue, no appetite, and generally feeling awful. It lasted nine days and then I was just left with the sore eyes and fatigue.
As my consultant hasn't too much experience of the drug, he ran every test possible and nothing showed up.
We agreed to try the next dose and see what happens. That was on Thursday just gone, by Saturday evening I'd a fever of 102/104. And its up and down ever since, with all the other symptoms too!

I should mention that I'm taking this with weekly doses of Mtx which I've been on for over a year.

Anyone else have fevers like this? I'm kinda hoping theres somebody out there that had it and found that it settled?

Sorry for long post! Thanks so much!
10-04-2012, 06:38 PM   #2
ThanksP
Senior Member
 
Join Date: Mar 2010
Location: Costa Rica
I had fevers when I started taking 6MP along with Cimzia. Turned out the 6MP had lowered my white blood cell count so low that I kept getting fevers. But I'd think your doctor tested your WBC.
__________________
** Remicade since Sept. 2011
10-04-2012, 08:09 PM   #3
rxgirl
 
rxgirl's Avatar
 
Join Date: May 2012
Location: Florida

My Support Groups:
I had a really bad UTI right after finishing my loading doses of Cimzia with a fever of 102. I felt pretty bad overall. However, you would likely have burning when you urinate. Hope you get things figured out ...
10-08-2012, 04:22 PM   #4
Jennifer
Adminstrator
 
Jennifer's Avatar
Sorry I have no experience with Cimzia. Since your GI doesn't seem to know much about it then it might be best for you to contact your pharmacist (they know all about meds usually) and possibly even the drug company that makes Cimzia and ask them if its normal or causing more harm than good. To me the fevers seem the most concerning.
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
10-08-2012, 09:44 PM   #5
ap4840
 
Join Date: Oct 2012
Location: Harker Heights, Texas
Hello! I switched off from Humira in approx. March 2012, Started Cimzia alone, no other meds at the time. In May i was hospitalized for High fever and an abscess. Hospitalized again twice in July and again on September ( last month ). I just had my first small bowel resection, approx. 18 inches mostly from my ileum. I felt much better until I took my Cimzia shots again 2 weeks ago. I have been running a constant fever ever since. Blood work last week showed good results, WBC within normal range. My Doctor is suspecting Cimizia and maybe in 2 more weeks when it leaves my system the fever will go away??? Not Sure. The plan now for me post surgery is slowly increase my dose of Azothioprine to a maintenance dosage inus the Cimzia and see if I go into remission.

So no surgery in 14 years for me until I started Cimzia, Now 4 hospital admissions, and 1 surgery. We are very suspicious of Cimzia.

Best of luck. This is a good thread believe it or not. haha

Scott
10-10-2012, 08:37 AM   #6
LucyLoo
 
Join Date: Oct 2012
Location: Ireland
Hi ap4840,
Im sorry to hear you've had such a rough time lately. Its very interesting you got the fevers too, was wondering if it was just me!!
So far I have noticed that my fevers and other symptoms start two days after the injection and last nonstop for nine days, then it begins to ease. Im due my next dose in two weeks and Im still struggling with this one so Im not sure how we're going to proceed, have appt with GI next week.

I hope you go into remission soon, sounds like you've earned it!!
12-07-2012, 12:35 PM   #7
LucyLoo
 
Join Date: Oct 2012
Location: Ireland
Hi!
Just wanted to follow up my post. I took one more dose of Cimzia after my last post (Im nothing if not stubborn!) I ended up really sick and was admitted to hospital suffering dehydration and hyperemesis! I was treated for 5 days then sent home.
I have stopped the Cimzia and Im currently just taking Mtx. Still on the look out for something else to try to get me off it.
12-07-2012, 12:45 PM   #8
Crohn's Mom
Moderator
 
Crohn's Mom's Avatar
 
Join Date: Mar 2011
Location: Florida

My Support Groups:
I'm glad you're better - but I'm so sorry Cimzia was not for you
Hang in there !
__________________
~T~
Mom to Gab (20)
DX: Crohn's 2/2010
and Austin (18)
DX: Crohn's 7/2013
Reply

Crohn's Disease Forum » Treatment » Cimzia/Certolizumab » Cimzia and Very High Fever?
Thread Tools


All times are GMT -5. The time now is 10:47 AM.
Copyright 2006-2017 Crohnsforum.com